Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 30, 2022, 10:24 AM CDT for 8 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 10:24 AM CDT (15:24 UTC)
- Expired
- Mar 30, 2022, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -271 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS74 KEWX 301524 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1024 AM CDT Wed Mar 30 2022 TXZ183>185-202-203-217-218-228-302200- /O.NEW.KEWX.WI.Y.0007.220330T1524Z-220330T2200Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Rocksprings, Leakey, Brackettville, Uvalde, Eagle Pass, Crystal City, and Carrizo Springs 1024 AM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Val Verde, Edwards, Real, Kinney, Uvalde, Maverick, Zavala and Dimmit Counties. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
384 WWUS74 KEWX 302156 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 456 PM CDT Wed Mar 30 2022 TXZ183>185-202-203-217-218-228-302300- /O.EXP.KEWX.WI.Y.0007.000000T0000Z-220330T2200Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Rocksprings, Leakey, Brackettville, Uvalde, Eagle Pass, Crystal City, and Carrizo Springs 456 PM CDT Wed Mar 30 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Winds are in the process of gradually decreasing to below Wind Advisory criteria across the advisory area. As a result, we will allow the Wind Advisory to expire at the top of the hour. Winds still may gust up to 30 to 35 mph over the next hour or two. $$ Brady
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 6:06 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 30, 6:06 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 606 AM CDT Wed Mar 30 2022 .AVIATION... (30/12Z TAFs) A line of SHRA with MVFR CIGs/VSBYs currently moving over the I-35 sites will move away from those sites by 13z leaving VFR flying conditions, including at KDRT, today through Thursday. Westerly to northwesterly winds increase to 15 to 25 KTs with gusts to 35 KTs by mid morning, then decrease to northerly around 5 KTs tonight. && .PREV DISCUSSION... /ISSUED 220 AM CDT Wed Mar 30 2022/ SHORT TERM (Today through Thursday)... A line of showers and isolated thunderstorms moving across the Hill Country associated with forcing along a Pacific front will move across the I-35 corridor between 3 and 7 AM and exit to our east by 10 AM. There still is a potential for a strong storm or two with hail and gusty winds the threats. In wake of the frontal passage, a dry/breezy to windy westerly to northwesterly lower level flow develops. Humidities drop into the teens southwest to 20s northeast. Winds increase to 15 to 25 mph with gusts to 35 mph. Thus, a Red Flag Warning is in effect for all of South Central Texas from 10 AM through 8 PM. See the Fire Weather section below for additional details on the Red Flag Warning. Although winds will flirt with Wind Advisory levels for a few hours across the Hill Country to the Rio Grande Plains this morning into early afternoon, Will hold off, for now. Later updates may issue one should criteria wind speeds be more extensive. Above normal high temperatures are expected today due to downsloping flow. High pressure briefly moves into our area this evening decreasing the flow. A weak surface pressure trough develops overnight across our southwestern areas in response to an upper level trough passing to our north resulting in mostly variable and light winds overnight. Cold advection and light winds bring below normal low temperatures tonight. As the upper level trough pulls off to the east on Thursday, surface high pressure surges into our area. Northerly to northeasterly lower level flow over the Hill Country to along and east of I-35 brings some cold advection with near normal high temperatures across those areas. Elsewhere, a downsloping northwesterly flow keeps high temperatures above normal. Another Red Flag Warning will likely be needed for at least parts of our area on Thursday. See the Fire Weather Section below for additional details. Wind speeds should be below advisory levels on Thursday. FIRE WEATHER... Critical to locally Extreme Fire Weather conditions are expected across all of our area this morning into the evening hours. Westerly- northwesterly winds of 15 to 25 mph with gusts to 35 mph and minimum humidities in the teens southwest to 20s northeast can be expected. Texas Forest Service forecast maps continue to show critically to extremely dry fuels and very high to extreme fire danger for most of South Central Texas today. In addition, a few fires are ongoing. SPC has much of our area in Critical Fire Weather conditions for today with elevated elsewhere in our area. Near Critical to Critical Fire Weather conditions are expected on Thursday. Humidities fall into the teens west to 20s east. Northwesterly winds of 10 to 15 mph with gusts to 25 mph across the Rio Grande Plains may require a Red Flag Warning there. Elsewhere, winds will be lighter, however near Critical Fire Weather conditions are expected due to low humidities. LONG TERM (Thursday Night through Tuesday)... The coolest temperatures in the long term period are expected Thursday night/Friday morning as surface high pressure pulls away to our northeast. NE to ENE winds will be in place and lows will fall into the mid 40s to mid 50s, perhaps some upper 50s near the Rio Grande. Surface winds will gradually turn to the S/SSE during the day Friday and increase to 10 to 20 mph, highest over the southern Edwards Plateau, and this will help temperatures warm into the low 80s north and east and upper 80s south and west. With afternoon RH values in the 20s west, elevated to near-critical Fire Weather concerns will remain, unfortunately. Quasi-zonal flow aloft continues through the weekend with low level flow remaining generally S to SE. Temps at 850mb will warm up, and despite some overnight moisture advection bringing dew points into the mid 50s to near 60 by sunrise Saturday, mixing is expected to be efficient during the daytime. Thus, we anticipate the warming trend to continue Saturday and Sunday. Weak PGF will allow lighter winds and somewhat more variable direction Saturday. While dry air remains in place, the lighter winds should allow for a brief reprieve from the high to extreme fire danger. But with how dry it's been and how many fire starts we've seen, we'll remain in heightened awareness mode. By Sunday, highs will reach 85-93 and potentially a touch higher over the usual warm spots west. Elevated fire weather remains possible, though RH will likely remain 25% or above in the afternoon, with wind speeds again highest over Val Verde into Edwards counties. Another upper trough will begin to move across the Desert Southwest Monday, and some isentropic lift locally could lead to shower and thunderstorm chances over portions of the area Sunday night into Monday. However, model agreement remains low and the 00Z EC is mostly dry here Monday. Slightly better rain chances may arrive for Monday night into Tuesday, but for now have lowered POPs from the blend given model uncertainty and our ongoing La Nina tendency to miss out of appreciable precipitation. For what it's worth, CPC 6-10 day outlook lowered it's expectation of wetter than normal conditions in yesterday afternoon's outlook for April 4-8. Seasonally warm temperatures will remain in place Monday and Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 49 78 50 82 / - 0 0 0 - Austin Bergstrom Intl Airport 83 46 78 47 82 / 10 0 0 0 - New Braunfels Muni Airport 87 47 82 48 84 / - 0 0 0 - Burnet Muni Airport 78 45 76 47 82 / - - 0 0 - Del Rio Intl Airport 86 53 87 56 89 / 0 0 0 0 0 Georgetown Muni Airport 81 46 77 47 83 / - - 0 0 - Hondo Muni Airport 87 46 88 50 87 / 0 0 0 0 - San Marcos Muni Airport 85 46 81 47 84 / 10 0 0 0 - La Grange - Fayette Regional 85 49 78 49 82 / 70 0 0 0 - San Antonio Intl Airport 85 50 83 52 84 / 0 0 0 0 - Stinson Muni Airport 89 51 87 53 88 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM CDT this evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...04 Long-Term...KCW
Hazardous weather outlook, Mar 30, 4:54 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 454 AM CDT Wed Mar 30 2022 TXZ171>173-183>194-202>209-217>225-228-311000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 454 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Red Flag Warning is in effect for all of the area from late this morning through early this evening. West to northwest winds of 15 to 25 mph with gusts to 40 mph and humidities in the teens and 20s are expected. In addition, fuels remain critically to extremely dry while a few fires continue across the area. Locally windy conditions are expected and a Wind Advisory may be needed for parts of our area for a few hours today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions will continue for the next several days. Low humidities and breezy winds are expected on most days. In addition, fuels remain dry to extremely dry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:05 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.